Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 17, 2015, 11:47 AM CDT for 4 counties in Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2015, 11:47 AM CDT (16:47 UTC)
- Expired
- Sep 17, 2015, 12:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, IA, Keokuk County, IA, Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS53 KDVN 171647
SVRDVN
IAC103-107-115-183-171715-
/O.NEW.KDVN.SV.W.0112.150917T1647Z-150917T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 AM CDT THU SEP 17 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
SOUTHEASTERN KEOKUK COUNTY IN SOUTHEASTERN IOWA...
NORTHWESTERN LOUISA COUNTY IN SOUTHEASTERN IOWA...
WASHINGTON COUNTY IN SOUTHEASTERN IOWA...
* UNTIL 1215 PM CDT
* AT 1146 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KALONA TO 6 MILES SOUTHWEST OF RICHMOND TO NEAR
RICHLAND...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON...COLUMBUS JUNCTION...KALONA...WELLMAN...LONE TREE...
RIVERSIDE...HILLS...BRIGHTON...RICHLAND...AINSWORTH...
CRAWFORDSVILLE...COTTER...COPPOCK...RICHMOND...WYMAN...KEOTA...WEST
CHESTER...MARR PARK...HASKINS AND LAKE DARLING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4139 9194 4151 9188 4151 9183 4153 9183
4159 9137 4134 9136 4116 9142 4116 9177
4118 9208
TIME...MOT...LOC 1646Z 268DEG 38KT 4151 9174 4138 9178 4124 9194
HAIL...1.00IN
WIND...60MPH
$$
GIBBS3 follow-up statements
727
WWUS53 KDVN 171651
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 AM CDT THU SEP 17 2015
IAC103-107-115-183-171715-
/O.CON.KDVN.SV.W.0112.000000T0000Z-150917T1715Z/
JOHNSON IA-KEOKUK IA-LOUISA IA-WASHINGTON IA-
1151 AM CDT THU SEP 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN JOHNSON...SOUTHEASTERN KEOKUK...NORTHWESTERN LOUISA AND
WASHINGTON COUNTIES...
AT 1151 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KALONA TO 7 MILES SOUTH OF WELLMAN TO NEAR
RICHLAND...AND ARE NEARLY STATIONARY.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...COLUMBUS JUNCTION...KALONA...WELLMAN...LONE TREE...
RIVERSIDE...HILLS...BRIGHTON...RICHLAND...AINSWORTH...
CRAWFORDSVILLE...COTTER...COPPOCK...RICHMOND...WYMAN...KEOTA...WEST
CHESTER...MARR PARK...HASKINS AND LAKE DARLING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4139 9194 4151 9188 4151 9183 4153 9183
4159 9137 4134 9136 4116 9142 4116 9177
4118 9208
TIME...MOT...LOC 1651Z 268DEG 38KT 4151 9174 4137 9181 4124 9194
HAIL...1.50IN
WIND...60MPH
$$
GIBBS109
WWUS53 KDVN 171657
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU SEP 17 2015
IAC107-171706-
/O.CAN.KDVN.SV.W.0112.000000T0000Z-150917T1715Z/
KEOKUK IA-
1157 AM CDT THU SEP 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEOKUK COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4139 9194 4151 9188 4151 9183 4153 9183
4159 9137 4134 9136 4116 9142 4129 9193
TIME...MOT...LOC 1656Z 277DEG 24KT 4149 9171 4135 9175 4127 9185
$$
IAC103-115-183-171715-
/O.CON.KDVN.SV.W.0112.000000T0000Z-150917T1715Z/
JOHNSON IA-LOUISA IA-WASHINGTON IA-
1157 AM CDT THU SEP 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN JOHNSON...NORTHWESTERN LOUISA AND WASHINGTON COUNTIES...
AT 1156 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KALONA TO NEAR WASHINGTON TO 6 MILES NORTH OF
BRIGHTON...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...COLUMBUS JUNCTION...KALONA...WELLMAN...LONE TREE...
RIVERSIDE...HILLS...AINSWORTH...CRAWFORDSVILLE...COTTER...RICHMOND...
WYMAN...WEST CHESTER...MARR PARK...HASKINS...WASHINGTON AIRPORT...
RIVER JUNCTION...AMISH...GLADWIN AND HILLS ACCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4139 9194 4151 9188 4151 9183 4153 9183
4159 9137 4134 9136 4116 9142 4129 9193
TIME...MOT...LOC 1656Z 277DEG 24KT 4149 9171 4135 9175 4127 9185
HAIL...1.50IN
WIND...60MPH
$$
GIBBS467
WWUS53 KDVN 171704
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1204 PM CDT THU SEP 17 2015
IAC103-115-183-171715-
/O.CON.KDVN.SV.W.0112.000000T0000Z-150917T1715Z/
JOHNSON IA-LOUISA IA-WASHINGTON IA-
1204 PM CDT THU SEP 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHEASTERN JOHNSON...NORTHWESTERN LOUISA AND WASHINGTON
COUNTIES...
AT 1203 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KALONA TO NEAR WASHINGTON TO 7 MILES NORTH OF
BRIGHTON...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...COLUMBUS JUNCTION...KALONA...WELLMAN...LONE TREE...
RIVERSIDE...AINSWORTH...CRAWFORDSVILLE...COTTER...RICHMOND...WYMAN...
WEST CHESTER...MARR PARK...HASKINS...WASHINGTON AIRPORT...RIVER
JUNCTION...GLADWIN AND WASHINGTON COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4137 9186 4147 9183 4159 9137 4134 9136
4116 9142 4128 9186
TIME...MOT...LOC 1703Z 271DEG 31KT 4148 9168 4136 9170 4128 9180
HAIL...1.00IN
WIND...<50MPH
$$
GIBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 10:36 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 17, 10:36 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1036 AM CDT THU SEP 17 2015 .UPDATE... ISSUED AT 1029 AM CDT THU SEP 17 2015 WITH H85 JET STILL SUPPORTING CONVECTION THIS MORNING...DECIDED TO INCREASE THE POPS THROUGH THE EARLY AFTERNOON. BELIEVE THIS COMPLEX WILL MAKE IT TO THE QCA AND MISSISSIPPI RIVER. THERE IS A CHANCE FOR FURTHER DEVELOPMENT TO THE SOUTH OF THE LINE..HOWEVER IM NOT CONVINCED OF THAT. A THERMAL BOUNDARY APPEARS TO BE SETTING UP ACROSS THE AREA AND MAY LEAD TO AFTERNOON REDEVELOPMENT TO THE SOUTH BEFORE THE FRONT COMES THROUGH TONIGHT. WILL NEED TO MONITOR ANY AFTERNOON DEVELOPMENT FOR STRONG TO SEVERE STORMS AS SHEAR APPEARS TO BE PLENTIFUL WITH A SUSTAINED H85 JET AND BACKING SFC WINDS ACROSS WESTERN IA AS A LOW DEVELOPS OVER NE. THIS LOW FEATURE WILL MOVE TO THE EAST AND COULD BACK OUR WINDS AS WELL. && .SYNOPSIS... ISSUED AT 351 AM CDT THU SEP 17 2015 ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A MID LEVEL SHORTWAVE AND MOISTURE CONVERGENCE ON THE EDGE OF A 45 TO 50 KT LOW LEVEL JET WERE EVIDENT ON AREA RADARS FROM N CENTRAL IA S-SE TO FAR NE MO AT 3 AM. MORE VIGOROUS CONVECTION WAS FURTHER WEST OVER WESTERN IA AND THE MO RIVER VALLEY REGION...ANCHORED TO A STRONGER VORT IN A STRONGER PORTION OF THE SW FLOW ALOFT INTERACTING WITH A BETTER MOISTURE FEED. OTHERWISE...YET ANOTHER MILD NIGHT ACROSS THE LOCAL FORECAST AREA WITH LIGHT SOUTH WINDS AND TEMPERATURES FROM THE MID 60S TO LOWER 70S. DEWPOINTS WERE IN THE UPPER 50S TO MID 60S... WITH UPPER 60S TO LOWER 70S IN CENTRAL AND WESTERN IA...WHERE LOW LEVEL MOISTURE ADVECTION AND CONVERGENCE WAS GREATER CLOSER TO THE APPROACHING COLD FRONT STILL OUT IN THE PLAINS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CDT THU SEP 17 2015 TIMING AND COVERAGE OF SHOWERS AND THUNDERSTORMS AND POTENTIAL FOR SEVERE STORMS IS THE MAIN FOCUS. THE COLD FRONT IN THE PLAINS WILL GET PUSHED EASTWARD...MOVING THROUGH MUCH OF THE FORECAST AREA OVERNIGHT AS THE WESTERN U.S. TROUGH CONTINUES TO PROGRESS EASTWARD RESULTING IN A MORE WESTERLY MID LEVEL FLOW. CONVECTIVE TRENDS WILL REMAIN FOCUSED ON THIS BOUNDARY...AND MID LEVEL IMPULSES OUT AHEAD UNDER THE DIFLUENT UPPER LEVEL FLOW. IN THE NEAR TERM...ELEVATED SHOWERS AND ISOLATED JUST WEST OF THE FORECAST AREA HAVE BEEN SLOWLY INCREASING IN COVERAGE AND SHOULD BE ON-GOING AT SUNRISE MAINLY WEST OF THE MS RIVER. THESE WILL LIKELY FOLLOW A TYPICAL DIURNAL DECREASE AS THEY CROSS EAST OF THE RIVER THROUGH MID MORNING...FOLLOWING THE DISTANCE/SPEED TIMING OF THE SHORTWAVE LINKED TO THESE SHOWERS EVIDENT ON SATELLITE WATER VAPOR IMAGERY. THROUGH THE REST OF TODAY...THE AMOUNT OF DEBRIS CLOUDINESS WILL BE CRITICAL TO HOW MUCH DESTABILIZATION OCCURS FOR FURTHER REDEVELOPMENT LATE MORNING THROUGH THE AFTERNOON WHEN ADDITIONAL WEAK MID LEVEL IMPULSES MAY TRIGGER FURTHER CONVECTION. CONFIDENCE IS LOW IN THESE TRENDS AND FOR NOW WILL HAVE SLIGHT TO LOW END CHANCE POPS FOR MOST OF THE DAY. SPC HAS PLACED A SLIGHT RISK IN DAY 1 FOR MOST OF EASTERN IA AND EXTREME NW IL FOR POSSIBLE SEVERE STORMS AHEAD OF THE APPROACHING BOUNDARY THIS AFTERNOON AND EVENING. THE SEVERE POTENTIAL IS CONDITIONAL ON TYPICAL ISSUES INCLUDING POSSIBLE LOW LEVEL BOUNDARIES...CLOUD COVER...AND OFTEN OVERDONE MODEL SURFACE DEWPOINT TRENDS...WHICH MAY LIMIT MUCAPES FROM REACHING THE MODEL ADVERTISED 2000 TO 2500 J/KG RANGE. DEEP VERTICAL SHEAR VALUES SHOWN REACHING 30 TO 40 KTS WILL ALSO ADD TO THIS POTENTIAL AND WILL NEED TO BE MONITORED FOR THE AFTERNOON INTO EVENING HOURS. HIGH TEMPERATURES ARE KEPT AT THE LOWER END OF MODEL GUIDANCE...IN THE LOWER TO MID 80S...BASED ON THE LIKELIHOOD OF MORE CLOUD COVER THAN PREVIOUS DAYS...ALONG WITH INCREASING LOW LEVEL MOISTURE THAT HAMPER SURFACE WARMING. TONIGHT...MODEL CONSENSUS HAS THE COLD FRONT REACHING THE WESTERN BORDER OF THE FORECAST AREA AROUND MIDNIGHT...REACHING NEAR OR EAST OF THE MS RIVER TOWARD SUNRISE. A CONTINUED DIFLUENT UPPER LEVEL FLOW WITH EMBEDDED SHORTWAVES AND AXIS OF PWATS OF 1.5 TO 1.8 INCHES WILL ALSO HELP TRIGGER WIDESPREAD CONVECTION AND HAVE LIKELY TO CATEGORICAL POPS. WITH THE SYSTEM BEING LARGELY PROGRESSIVE... RAINFALL AMOUNTS WILL NOT LIKELY BE HEAVY...AND HAVE A QPF RANGE FROM A QUARTER TO THREE QUARTERS OF AN INCH. OUTSIDE OF THE EARLY EVENING HOURS...THE SEVERE POTENTIAL SHOULD BE LOWER DURING THE OVERNIGHT DUE THE SATURATED MOISTURE PROFILES AND WANING MUCAPE VALUES. .LONG TERM...(FRIDAY THROUGH NEXT WEDNESDAY) ISSUED AT 351 AM CDT THU SEP 17 2015 FRIDAY...ASSESSING THE LATEST 00Z RUN MODEL SOLUTIONS...THEY PAINT THE GENERAL IDEA OF THE MAIN SFC FRONT SAGGING ALONG THE IA/MO BORDER REGION...AND THEN DRAPED UP NORTHEASTWARD INTO THE GRT LKS ALIGNED/ STALLED ALONG WEST-SOUTHWESTERLY STEERING FLOW BY FRI MORNING. DIURNAL PROCESSES AS WELL A TEMPORARY GAP IN FORCING WINDOWS SUGGEST THAT JUST A FEW LINGERING SHOWERS OR DECAYING THUNDERSTORMS MAINLY IN THE SOUTH HALF OF THE CWA FRI MORNING...THEN MUCH OF THE CWA MAINLY DRY THRU MID AFTERNOON. DEBRIS CLOUDS AND STORM/RAIN COOLED OUTFLOW TO MAKE FOR A COOLER DAY ON FRI...BUT TEMPS A CHALLENGE WITH A LARGE VARIANCES FROM NORTH TO SOUTH POSSIBLE DEPENDING ON FRONTAL PLACEMENT...AND SOME RETREAT POSSIBLE LATE IN THE DAY AS LLVL CYCLOGENESIS BLOSSOMS IN THE SOUTH CENTRAL PLAINS AND STARTS TO RIPPLE ALONG THE FRONT. MCS GENERATION PARAMETERS THEN COME TOGETHER BY EARLY FRI AFTERNOON ACRS THE SOUTHEAST NEB/NE KS/NW MO/SW IA QUAD STATE REGION...WITH RESULTANT COMPLEX OF SHOWERS/STORMS THEN PUSHING EAST-NORTHEASTWARD TOWARD THE DVN CWA BY FRI EVENING...FEEDING ON SEASONABLY HIGH THTA-E ADVECTION AND BOOTED ALONG BY EASTWARD MOVING UPPER TROF AXIS. A SYNOPTICALLY FORCED/DEEP LIFT REGIME BY FRI EVENING...AND PROJECTED PWATS BEING FED UP ACRS THE AREA OF 1.7 TO 1.9 INCHES SUPPORT A HEAVY RAIN THREAT ESPECIALLY FOR THIS TIME OF YEAR. FEEL MORE OF A SVR STORM THREAT WILL OCCUR OFF TO THE SOUTHWEST AND SOUTH OF THE LOCAL FCST AREA FRI AFTERNOON AND EVENING...BUT CAN/T RULE OUT AN ORGANIZED STORM CLUSTER OR LINE POSSIBLY PRODUCING DAMAGING WIND AS IT MOVES INTO THE CWA FROM UPSTREAM GENERATION AREAS. CURRENT INDICATIONS SUGGEST THE SOUTHERN/SOUTHWESTERN THIRD OF THE CWA MORE AT RISK FOR THIS SVR POTENTIAL BY FRI EVENING. ANOTHER CHANCE FOR STRONGER STORMS AS A POSSIBLY DRY SLOT/MID LEVEL DRY LAYER IN-WHIRLS FROM THE SOUTHWEST BY MID TO LATE EVENING. SOME DECENT SHEAR PROFILES ARRIVE BY FRI EVENING AS LLVL CYCLONE AND ENHANCED VERTICAL WIND FLOW APPROACH FROM THE SOUTHWEST...BUT THE COLUMN SURELY BECOMES SATURATED AS WELL WITH WESTERN GULF AND MONSOONAL MOISTURE FEEDS. THUS SEE A MORE WIDESPREAD HEAVY RAIN THREAT DURING THIS LATE FRI AFTERNOON AND EVENING WINDOW...WITH THE POTENTIAL OF 1 TO 3 INCHES OF RAINFALL DURING THIS TIME FRAME IN AREAS THAT CAN GET IN ON A COUPLE OF ROUNDS OF STORMS OR REPEAT ACTIVITY. RATHER HIGH RAINFALL RATES MAY PRODUCE SOME NUISANCE/ TEMPORARY FLOODING OR PONDING OF WATER. DO PREFER THE CONSISTENT PROGRESSION OF THE ECMWF OF THE LAST SEVERAL RUNS WHICH WOULD CARRY MUCH OF THE RAIN EAST OUT OF THE AREA AFTER 2-3 AM CDT EARLY SAT MORNING. BY THEN...DEEPENING CYCLONE OVER LK MI MAY REALLY INDUCE GUSTY NORTH-NORTHWESTERLY GRADIENT WIND ACRS THE AREA LATE FRI NIGHT INTO SAT MORNING. THE LLVL COLD CONVEYOR WILL BE IN FULL MOTION MODE BY SAT AM WITH LOWS IN THE 50S. SATURDAY AND SUNDAY...POTENTIAL FOR WRAP AROUND STRATOCU AND GUSTY NORTHWEST POST-WAVE SFC WINDS FOR A RATHER RAW SAT MORNING...BUT EXPECT THE CLOUDS TO CLEAR FRO AFTERNOON SUNSHINE. PROFILES ARE TRENDING COOLER FOR SAT HIGHS EVEN WITH THE AFTERNOON INSOLATION EXPECTED...MORE UPPER 60S TO LOW 70S. IF SFC WINDS DECOUPLE WITH CLEAR SKIES AND RIDGE-OVERHEAD MODE...LOWS SAT NIGHT COULD DIP INTO THE LOWER 40S IN SOME LOCATIONS....MANY MID TO UPPER 40S. SUNSHINE AND LOW 70S FRO SUNDAY UNDER CONTINUING HIGH PRESSURE. ANOTHER COOL NIGHT IN THE 40S FOR SUNDAY NIGHT. MONDAY THROUGH NEXT WEDNESDAY...THE LATEST MEDIUM RANGE TRENDS SUGGEST A TYPE OF FLATTENED SPLIT FLOW REGIME ACRS MUCH OF THE MID CONUS FOR A MAINLY DRY AND MODERATING TEMP REGIME AS THIS PERIOD PROGRESSES. ..12.. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 646 AM CDT THU SEP 17 2015 SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL IA WILL LIKELY DISSIPATE THIS MORNING...BUT ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY THROUGH TONIGHT ALONG AND AHEAD OF A COLD FRONT MOVING IN FROM THE PLAINS. OVERALL...THERE IS LOW CONFIDENCE IN THE TIMING OF THUNDERSTORMS UNTIL THE FRONTAL SYSTEM NEARS THIS EVENING...WHICH IS REFLECTED IN VICINITY OR PROB30 GROUPS THIS AFTERNOON AND EARLY EVENING. AHEAD OF THE FRONT...VFR CONDITIONS ARE EXPECTED WITH SOUTH WINDS GUSTY AT TIMES. THERE IS A LOW POTENTIAL FOR MVFR CONDITIONS DUE TO LOWERING CIGS LATE TONIGHT INTO EARLY FRIDAY MORNING...WHICH IS INCLUDED ONLY AT DBQ. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...GIBBS SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...12 AVIATION...SHEETS
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU SEP 17 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 500 AM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG AND POSSIBLY SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS EASTERN IOWA INTO FAR NORTHWEST ILLINOIS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER THIS AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND. WIDESPREAD THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS THE ENTIRE OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN STORM THREAT WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS MUCH OF THE OUTLOOK AREA FROM THE SOUTHWEST FRIDAY AFTERNOON AND NIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. LATEST INDICATIONS SUGGEST AREAS MORE FAVORABLE FOR STRONG TO SEVERE STORMS WILL BE ACROSS EAST CENTRAL AND SOUTHEASTERN IOWA...FAR NORTHEASTERN MISSOURI...AND INTO WEST CENTRAL ILLINOIS FRIDAY EVENING. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE WEATHER FOR FRIDAY GENERALLY ALONG AN WEST OF A LINE FROM CEDAR RAPIDS IOWA...TO THE QUAD CITIES...AND TO MACOMB IN WEST CENTRAL ILLINOIS. HEAVY RAINFALL WILL BE MORE OF A WIDESPREAD THREAT BY FRIDAY NIGHT...WITH 1 TO 2 INCHES OF ADDITIONAL RAINFALL POSSIBLE IN AREAS THAT GET REPEATED THUNDERSTORMS. HIGH RAINFALL RATES MAY PRODUCE PONDING OF WATER ON ROADS AND TEMPORARY URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SHEETS/12
In the hours before
Special weather statement, Sep 17, 8:42 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT THU SEP 17 2015
IAC011-113-171415-
LINN-BENTON-
842 AM CDT THU SEP 17 2015
...A STRONG THUNDERSTORM WILL AFFECT BENTON AND LINN COUNTIES...
AT 841 AM CDT...A STRONG THUNDERSTORM WAS OVER ATKINS...OR 11 MILES
SOUTHEAST OF VINTON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MARION...HIAWATHA...ROBINS...FAIRFAX...ATKINS...
WALFORD...PALO...SHELLSBURG...NEWHALL...ALBURNETT...SHUEYVILLE...
NORWAY...TODDVILLE...MORGAN CREEK PARK...PLEASANT CREEK STATE
RECREATION AREA AND CEDAR RAPIDS MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 33.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
LAT...LON 4213 9200 4215 9158 4186 9161 4186 9176
4190 9202
TIME...MOT...LOC 1341Z 272DEG 24KT 4202 9189
GIBBSLocal storm report, Sep 17, 10:13 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1013 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
09/17/2015 M1.50 INCH BENTON IA TRAINED SPOTTER
1 HOUR RAINFALL TOTAL. IT IS STILL RAINING.
&&
DCSpecial weather statement, Sep 17, 10:58 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1058 AM CDT THU SEP 17 2015
IAC011-031-095-103-105-107-113-115-139-183-171730-
JONES-JOHNSON-KEOKUK-LINN-LOUISA-CEDAR-IOWA-MUSCATINE-WASHINGTON-
BENTON-
1058 AM CDT THU SEP 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ...
AT 1056 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SPRINGVILLE TO NEAR OXFORD TO 6 MILES NORTHWEST OF
HEDRICK...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. REPORTS
OF ONE TO TWO INCHES OF RAIN HAVE BEEN REPORTED WITH THE
THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...WASHINGTON...TIPTON...MARENGO...WEST
BRANCH...SIGOURNEY...COLUMBUS JUNCTION...MECHANICSVILLE...STANWOOD...
MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...WEST
LIBERTY...ROBINS...WILLIAMSBURG...WILTON AND KALONA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 206 AND 274.
INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 31.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4146 9241 4151 9239 4151 9230 4178 9227
4214 9170 4206 9090 4171 9091 4149 9107
4116 9155 4117 9241
TIME...MOT...LOC 1556Z 285DEG 16KT 4207 9147 4165 9179 4124 9238
GIBBSSpecial weather statement, Sep 17, 11:00 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 AM CDT THU SEP 17 2015
IAC011-031-095-103-105-107-113-115-139-183-171730-
JONES-JOHNSON-KEOKUK-LINN-LOUISA-CEDAR-IOWA-MUSCATINE-WASHINGTON-
BENTON-
1100 AM CDT THU SEP 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CEDAR RAPIDS AND
IOWA CITY AREAS THROUGH 1230 PM CDT...
AT 1056 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SPRINGVILLE TO NEAR OXFORD TO 6 MILES NORTHWEST OF
HEDRICK...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. REPORTS
OF ONE TO TWO INCHES OF RAIN HAVE BEEN REPORTED WITH THE
THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...IOWA CITY...WASHINGTON...TIPTON...MARENGO...WEST
BRANCH...SIGOURNEY...COLUMBUS JUNCTION...MECHANICSVILLE...STANWOOD...
MARION...CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...WEST
LIBERTY...ROBINS...WILLIAMSBURG...WILTON AND KALONA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 206 AND 274.
INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 31.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4146 9241 4151 9239 4151 9230 4178 9227
4214 9170 4206 9090 4171 9091 4149 9107
4116 9155 4117 9241
TIME...MOT...LOC 1556Z 285DEG 16KT 4207 9147 4165 9179 4124 9238
GIBBSLocal storm report, Sep 17, 11:04 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HEAVY RAIN W BELLE PLAINE 41.90N 92.28W
09/17/2015 M2.00 INCH BENTON IA TRAINED SPOTTER
TOTAL UPDATE...LIGHT RAIN STILL FALLING.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:42 AM CDT | Special Weather Statement | DVN | Linn | 33 min |
| Sep 17, 10:58 AM CDT | Special Weather Statement | DVN | Cedar, Iowa, Johnson, Keokuk, Linn, Muscatine and 1 more | 92 min |
| Sep 17, 11:00 AM CDT | Special Weather Statement | DVN | Cedar, Iowa, Johnson, Keokuk, Linn, Muscatine and 1 more | 90 min |
| Sep 17, 12:19 PM CDT | Special Weather Statement | DVN | Louisa | 71 min |
| Sep 17, 1:04 PM CDT | Special Weather Statement | DVN | Jones, Linn | 41 min |
| Sep 17, 2:16 PM CDT | Special Weather Statement | DVN | Dubuque | 59 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.